Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

a few questions...

Posted by on May. 6, 2010 at 9:40 AM
  • 6 Replies
  • 205 Total Views

Hi I hope you don't mind a few questions...  I am not currently diagnosed with Lupus..  It runs in my family though, my aunt has been diagnosed (as well as a few cousins that I've never met), she has ANA negative Lupus (but positive dsDNA) and I went to the rheumy doc because I have been increasingly more and more in pain in my joints and muscles along with many other troubling symptoms.   I have chronic daily headaches that almost always become migraines.   I have had migraines and "arthritis" since I was a kid (age 9ish).   I have severe IBS when I'm not regulating my diet, Mood Disorder, severe anxiety, asthma, lung pain, chest wall pain (that was confirmed via bone scan, lit up like a christmas tree in my chest , knees and shoulders), body temperature issues (98.3 on a good day, can go down to 97.2) get cod very easily, I also have mitral valve prolapse and I have lately been getting constant PVCs.   I was also diagnosed with non-epileptic seizures about 6 months ago.   Nothing controls them.  The Rheumy doc did every test and everything came up normal excpet a sed rate of 33 and a weak positive dsDNA.   He told me I have Fibromyalgia and chest wall "arthritis" in the cartilidge.  Didn't think anything of the areas on the bone scan like my knees and shoulders that showed up...  He also didn't want to treat me because of the seizures, so he shirked me back off to my other docs..   I'm beyond frustrated, and very worried that my symptoms along side a weak pos.  dsDNA mean lupus, esp with family history.    I don't have the rash (my mom gets it, but she refuses to go to the doc.) though, but I also have read that only about 40% get the rash..  (incedentaly, my middle boy has a butterfly rash across his face).    Do you think I'm reading too much into it or do you think there could be reason for a second opinion?   I appreciate your help and opinions...  

Thanks,

Mel


by on May. 6, 2010 at 9:40 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
Thaiza
by New Member on May. 7, 2010 at 8:42 PM

wow AspieMel i am so sorry i was just diagnose in Dec. i know ur going through  a lot right now, but try to take it one day at a time. it's never a bad idea to get a second opinion especially when it comes to your health. I hope everything goes well for you and Happy Mother's day.

 

Many blessings

Thai

daralynn
by on May. 8, 2010 at 3:28 PM

I wish I could help but My DH has Lupus and I am still learning about the disease...I wanted to send you hugs, Happy Mothers Day!

BOOLIEANN13
by New Member on May. 9, 2010 at 6:39 AM

Hi Mel,

Sounds like you are going through so much!

I have run across a few doctors who lack on people skills, so I change doctors.

A butterfly rash on your son should be checked out, as it is a symptom of Lupus. I had a rash like that at the beginning.

I have a drug induced lupus, which I got from taking the antibiotic Monocyclin for acne, for a long period of time. A doctor I was seeing, continued the antibiotics for over a year. I did not know that long term use of an antibiotic was dangerous, and it was never told to me by the doctor. My lupus is dormant right now, because I see a fantastic doctor, who cares, and monitors me every 2 to 3 months.

I would change doctors if I were you, find a very good RA doctor, and also look up all the medicines you are taking and what the side effects are. You can go to your pharmacist, and he or she can run your list of medicines, and possible side effects. A cross between medicines can cause migranes, seizures, pain and swelling too.

Definately get a 2nd opinion. Also, do you drink alot of diet pop? Diet pop (Aspirtame poisoning) can bring on all of the symptoms, including fibromyalgia and lupus symptoms too.

Hope I have helped with a few of your questions.

AspieMel
by on May. 9, 2010 at 9:06 AM

The only meds I"m taking are:   Deplin (for a gene mutation, my body cannot break down Folic Acid) and zanaflex (for the headaches - I have had migraines since I was around 9).   I also take Niacin for cholesterol issues per the cardio doc, and Vit. D3 for the joint/muscle pain.   These problems have been on-going for some time.    I'm extremely careful about meds and reactions and such (my body is VERY sensitive).     I do drink diet drinks, maybe 2 a week roughly...   I'm on a diet, no dairy or gluten (helps the IBS). 

Thanks for the opinions and the thoughts on getting a 2nd opinion..   Most docs make me feel like it's "all in my head" but I've found a few "gems" out there..   they're far and few in btwn though...     Do I sound like a hypochondriac, worrying whether or not it could be Lupus?   I don't know why I worry myself about it, I just can't shake the feeling...  

BOOLIEANN13
by New Member on May. 9, 2010 at 11:31 PM

Hi Mel,

You are not reading too much into this, because usually when we have a gut feeling, you go with it. It wouldn't hurt to get a second opinion.

I know Lupus is a very hard disease to detect, but you may not even have it, so better safe than sorry.

I checked the meds you are taking, and none interact with one another.

However you did mention you have migranes, but you didn't mention if you take any asprin or Ibuprofin.

 If you are taking any Ibuprofin, you are not suppose to with Deplin.

 that interacts with Deplin: I found this drug interaction with Deplin:

,a non-steroid al anti-inflammatory drug (NSAID) such as ibuprofen (Advil, Motrin), indomethacin (Indocin), naproxen (Aleve, Naprosyn), or sulindac (Clinoril).

 

 

AspieMel
by on May. 11, 2010 at 5:51 PM

I only take things like motrin/advil or naproxen or even tylenol on a very RARE basis, as I immediately start rebound headaches, from even one dose...  


Thanks for all your help!


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)